Sunday, September 21, 2014
Just Diagnosed with Cancer? Chat with Experts

Thursday, February 17, 2011 BCsurvivor, Community Member, asks

Q: Can Herceptin cause a change in your cholestoral level. I have always had excellect HDL and LDL Cholesterol , but since I've been on Herceptin, my LDL went up.

This past year, at age 49, I was diagnosed with Er- Pr-Her2neu 3+ breast cancer. It was early stage but, I opted to have the adjuvant therapy which consisted of 12 weeks of Taxol and Herceptin. After the 12 weeks chemo and Herceptin, I continued getting infusions of Herceptin every three weeks. I am still in treatment. This past week, I had my annual physical and found out my LDL Cholesterol went up several points. Other than taking time off to recover from the surgeries and chemo,I have always been active, working out several times per week, and being mindful of what I eat. I don’t smoke or drink. I stay away from high fat foods and red meat and pork. I just don’t understand why my cholesterol #’s went up. My HDL is 62 and my LDL is 128, the highest it’s ever been.
Answer This
Answers (1)
PJ Hamel, Health Guide
2/17/11 2:37pm

Hi - While I've never heard of Herceptin raising your cholesterol level, that doesn't mean it can't happen; we each have our own side effects. We're not doctors here, simply well-read breast cancer survivors; I'd suggest this is an issue you might want to talk with your oncologist about. S/he should be able to advise you on how (or if) you should treat this. Good luck - PJH

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By BCsurvivor, Community Member— Last Modified: 02/17/11, First Published: 02/17/11